What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jul 3, 6:43 PM PST, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 3, 6:43 PM PST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Boise ID
843 PM MDT Thu Jul 3 2025
.DISCUSSION...Thunderstorms developed in se Oregon late today
and this evening, not quite severe but strong enough for gusts
to 50 mph. Fewer showers and storms were occurring elsewhere
this evening. Activity will decrease but not end in our CWA
through the night then ramp up early Friday morning as a short
wave trough approaches from the southwest.
A Flash Flood Watch has been issued for The West Central Idaho
Mountains and Boise Mountains for 6 AM MDT to 2 PM MDT Friday.
The watch area includes the Wapiti Burn Scar on Idaho state
highway 21. Latest hi-res models show a distinct band of showers
and thunderstorms with embedded heavy-rain cores moving
northeastward through the watch area Friday morning, especially
between 7 AM and 11 AM MDT, although other models also have
significant rain through 2 PM MDT. This pcpn is associated
with the approaching short wave trough. After brief ridging
and relative clearing Friday afternoon a second trough is
expected Friday night. Due to the forward speed of the first
trough, rains may not last long but the intensity looks
sufficient for downpours up to .25 inch in 15 minutes.
&&
.AVIATION...Numerous showers and thunderstorms through Friday
morning, becoming scattered Friday afternoon/evening. Threats:
erratic outflow gusts to 30-45 kt, small hail, lightning,
moderate to heavy rainfall. Localized MVFR/IFR conditions and
mountain obscuration in storms. Surface winds outside of storms:
variable 5-15 kt. Winds aloft at 10kft MSL: generally SW 10-20
kt
KBOI...Mostly VFR. Periods of showers/thunderstorms through 05/14Z.
Threats: erratic outflow gusts to 30-45 kt, small hail, lightning,
moderate to heavy rainfall. MVFR conditions possible with storms,
along with foothill obscuration. Showers/thunderstorms exit after
05/14Z, then chance of thunderstorms Fri afternoon. Surface winds
outside of storms: NW 5-15 kt, becoming SW-NW 5-15 kt overnight.
Weekend Outlook...Generally VFR. A 15-25% chance of showers and
thunderstorms Saturday morning in W-central Idaho, then clearing
through Sunday. Surface winds variable or NW 5-15 kt.
&&
.PREV DISCUSSION...
SHORT TERM...Tonight through Saturday night... As of writing
this (2pm MDT), thunderstorms have begun developing along the
Nevada boarder and over the Idaho central mountains with a
cumulus field developing over eastern Oregon. The expectation
is for more storms to develop, mostly in eastern Oregon, within
the next few hours before moving northeast through the evening.
Hazards associated with these storms include small hail, wind
gusts up to 55mph, and localized areas of blowing dust.
Widespread rain showers with embedded thunderstorms will develop
overnight tonight. This is thanks to the first shortwave out of
a one two punch embedded within a negatively tilted trough.
With the shortwave lowering heights and bringing cooler air in
aloft, model soundings show weak elevated instability holding on
overnight. While these nocturnal storms will be slightly
weaker, they are still capable of producing locally heavy
rainfall, small hail, and wind gusts up 50mph. In regard to
sloped terrain and burn scars, rainfall rates with this round
will generally be under 0.25 inches/hour, so have opted to not
issue any hydro products.
As the first shortwave and associated precipitation exits our
area, slight ridging builds in ahead of the next shortwave. This
will allow for a break in precipitation across most of our area
around midday. Models are showing good airmass recovery after
the morning shower/thunderstorms, and the cap associated with
the low-amplitude ridge will allow for more instability to build
with the HREF mean showing 500-1000j/kg. As the next shortwave
moves across the area Friday afternoon, this instability,
paired with shear values of 40-60 kt, mean that storms that
develop could become severe. With hazards include wind gusts up
to 60mph, hail, and localized heavy rain/blowing dust
Temperatures drop to a few degrees below normal on Friday,
staying in the 80s throughout the Snake Plain Friday/Saturday.
LONG TERM...Sunday through Thursday...Ridging is the name of
the game through next week. Models are in good agreement of an
upper-level ridge setting up over the Four Corners region, with
a trough off the coast of California keeping our area in
Southerly flow aloft. As this ridge builds, temperatures take on
warming trend reaching roughly 10 degrees above normal by
Monday. Heat headlines may be needed in the week to come as a
result of the prolonged hot temperatures.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Flash Flood Watch from 6 AM MDT Friday through Friday
afternoon IDZ011-013.
Red Flag Warning until 1 AM MDT Friday IDZ426.
OR...Red Flag Warning from 3 AM MDT /2 AM PDT/ to 11 PM MDT /10 PM
PDT/ Friday ORZ670-672>674.
Red Flag Warning until 8 PM PDT this evening ORZ670-672.
&&
www.weather.gov/Boise
Interact with us via social media:
www.facebook.com/NWSBoise
www.x.com/NWSBoise
DISCUSSION...LC
AVIATION.....SH
SHORT TERM...NF
LONG TERM....NFIn the hours before
Local storm report, Jul 3, 6:53 PM PST, 1 hour 38 minutes before
Preliminary Local Storm Report
National Weather Service Boise ID
853 PM MDT Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM Tstm Wnd Gst 2 WSW Ontario 44.02N 117.02W
07/02/2025 M49 MPH Malheur OR ASOS
ASOS station KONO Ontario.
0830 PM Tstm Wnd Gst 13 WNW Reynolds 43.29N 116.98W
07/03/2025 M47 MPH Owyhee ID Mesonet
Mesonet station ITDB9 D3 - Ion Summit.
&&Special weather statement, Jul 3, 7:10 PM PST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Boise ID
910 PM MDT Thu Jul 3 2025
IDZ011>014-033-ORZ064-040400-
West Central Mountains ID-Upper Treasure Valley ID-
Lower Treasure Valley ID-Upper Weiser River ID-Boise Mountains ID-
Oregon Lower Treasure Valley OR-
910 PM MDT Thu Jul 3 2025
...GUST FRONT WILL IMPACT ADA...SOUTHWESTERN BOISE...PAYETTE...WEST
CENTRAL ELMORE...NORTHEASTERN CANYON...NORTHWESTERN OWYHEE...GEM...
SOUTHERN WASHINGTON AND NORTHEASTERN MALHEUR COUNTIES THROUGH 1000 PM
MDT...
At 910 PM MDT, Doppler radar was tracking a gust front along a line
extending from Ontario to Letha to near Star to near Kuna to near
Swan Falls. Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Areas of blowing dust reducing
visibilities.
This gust front will be near...
Boise, Payette, Emmett, and Meridian around 920 PM MDT.
Sweet, Hidden Springs, Blacks Creek Reservoir, and French Corner
around 930 PM MDT.
Horseshoe Bend, Gardena, Lucky Peak Dam, and Bogus Basin Ski Area
around 940 PM MDT.
Lucky Peak Spring Shores Marina around 950 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4446 11697 4423 11631 4411 11612 4376 11592
4320 11586 4317 11647 4351 11655 4364 11662
4382 11674 4405 11721
TIME...MOT...LOC 0310Z 252DEG 31KT 4400 11698 4387 11666 4364 11650
4346 11644 4323 11644
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JDSSpecial weather statement, Jul 3, 7:43 PM PST, 48 minutes before
Special Weather Statement
National Weather Service Boise ID
943 PM MDT Thu Jul 3 2025
IDZ011>014-033-ORZ064-040445-
West Central Mountains ID-Upper Treasure Valley ID-
Lower Treasure Valley ID-Upper Weiser River ID-Boise Mountains ID-
Oregon Lower Treasure Valley OR-
943 PM MDT Thu Jul 3 2025
...GUST FRONT WILL IMPACT EASTERN ADA...WESTERN BOISE...SOUTHWESTERN
VALLEY...NORTHEASTERN PAYETTE...CENTRAL ELMORE...GEM...SOUTH CENTRAL
ADAMS...WASHINGTON AND NORTHEASTERN MALHEUR COUNTIES THROUGH 1045 PM
MDT...
At 943 PM MDT, Doppler radar was tracking a gust front along a line
extending from near Annex to near French Corner to near Horseshoe
Bend to Boise to 6 miles southwest of Boise Stage Stop to 7 miles
north of Grand View. Movement was northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Areas of blowing dust reducing
visibilities.
This gust front will be near...
Southeastern Boise, Weiser, Horseshoe Bend, and Gardena around 950
PM MDT.
Banks, Ola, Harris Creek Summit, and Mann Creek Reservoir around
1000 PM MDT.
Idaho City, Centerville, Placerville, and Big Eddy around 1010 PM
MDT.
Pioneerville, Garden Valley, Smiths Ferry, and Midvale around 1020
PM MDT.
Four Bit Summit, Twin Springs, Granite Peak, and Danskin Peak
around 1030 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4468 11689 4439 11595 4423 11579 4393 11564
4367 11560 4306 11550 4305 11614 4327 11617
4350 11622 4381 11632 4398 11644 4421 11711
TIME...MOT...LOC 0343Z 226DEG 29KT 4424 11704 4407 11649 4386 11627
4355 11612 4332 11610 4310 11609
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JDSLocal storm report, Jul 3, 7:46 PM PST, 45 minutes before
Preliminary Local Storm Report
National Weather Service Boise ID
946 PM MDT Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM Tstm Wnd Gst 28 SSW Frenchglen 42.47N 119.18W
07/03/2025 M45 MPH Harney OR Mesonet
Mesonet station FFFO3 Fish Fin Rim.
0824 PM Tstm Wnd Gst 16 E Riverside 43.54N 117.83W
07/03/2025 M45 MPH Malheur OR Mesonet
Mesonet station RTFO3 Red Butte.
0619 PM Tstm Wnd Gst 13 S Burns Junction 42.58N 117.87W
07/03/2025 M44 MPH Malheur OR ASOS
ASOS station KREO Rome.
0650 PM Tstm Wnd Gst Burns Junction 42.78N 117.85W
07/03/2025 M42 MPH Malheur OR Mesonet
Mesonet station OD205 Us95 At Burns Junction
Mp65.8.
0749 PM Tstm Wnd Gst 15 W Fields 42.25N 118.97W
07/03/2025 M41 MPH Harney OR Mesonet
Mesonet station BQFO3 Basque Hills.
0657 PM Tstm Wnd Gst 18 NNE Andrews 42.71N 118.51W
07/03/2025 M40 MPH Harney OR Mesonet
Mesonet station LMCO3 Little Mccoy Creek.
0901 PM Tstm Wnd Gst 4 NW Nampa 43.62N 116.62W
07/03/2025 M40 MPH Canyon ID AWOS
AWOS station KEUL Caldwell.
0920 PM Tstm Wnd Gst 2 WSW Ontario 44.02N 117.02W
07/03/2025 M40 MPH Malheur OR ASOS
ASOS station KONO Ontario.
0930 PM Tstm Wnd Gst 1 SSE Meridian 43.59N 116.39W
07/03/2025 M40 MPH Ada ID Mesonet
Mesonet station 3229 D3 - Kuna - Meridian.
&&Local storm report, Jul 3, 7:54 PM PST, 37 minutes before
Preliminary Local Storm Report
National Weather Service Boise ID
954 PM MDT Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM Tstm Wnd Gst 6 N Wagontire 43.34N 119.89W
07/03/2025 M52 MPH Harney OR Mesonet
Mesonet station WTFO3 Wagontire.
&&Special weather statement, Jul 3, 8:14 PM PST, 17 minutes before
Special Weather Statement
National Weather Service Boise ID
914 PM PDT Thu Jul 3 2025
ORZ061-040500-
Harney County OR-
914 PM PDT Thu Jul 3 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HARNEY COUNTY
THROUGH 1000 PM PDT...
At 913 PM PDT, Doppler radar was tracking a strong thunderstorm near
Hines, or near Burns, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Areas of blowing dust reducing
visibilities.
This strong thunderstorm will be near...
Burns and Hines around 920 PM PDT.
Idlewild Campground around 930 PM PDT.
Crow Flat Guard Station around 940 PM PDT.
Calamity Butte around 950 PM PDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4396 11925 4396 11882 4404 11881 4405 11864
4395 11833 4327 11884 4356 11952
TIME...MOT...LOC 0413Z 206DEG 40KT 4356 11915
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JDS